Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
HC9

Low estrogen, High Estrogen?

Hello everyone. Irecently just had my birth control switched to a pill that contains more estrogen. Is a higher dose of estrogen supposed to be more effective in fighting acne? (Because I asked for something that would help with my acne. I was on ortho-tricyclen Lo and got switched to ortho-novum) Also does anyone know the side effects, if any, of having a higher dose of estrogen. Thanks for your help!!! eusa_angel.gif

Share this post


Link to post
Share on other sites

It all depends on the pill. Generally, a higher dosage of Estrogen is good but if the progesterone is one that aggravates acne, it can make it worse. The progesterone used in Ortho Novum (norethindrone) tends to be on the bad end of the spectrum in being considered "acne causing". So, there is a good chance it will make your acne worse. Sorry to be the bearer of bad news.

I highly suggest the following article - it helped me in my decision of what pill to take and thoroughly explains the whole acne/hormone/pill connection.

Acne and Hormones

Share this post


Link to post
Share on other sites

Actually, I think it's the opposite. If you have too much estrogen and not enough Progesterone you get monthly hormonal breakouts. At least, this is how I understood it. But, I may be wrong. Are you taking hormones just to clear your skin?

Share this post


Link to post
Share on other sites

I am taking it both as a contraceptive and to help clear my skin. I told my doctor that I needed something to help my acne and the ortho-lo wasn;t helping so shje said ortho-novum might be better, it has more estrogen.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes


×